Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 27, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 11, 2020, 9:29 AM CST for 4 counties in Mississippi. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 9:29 AM CST (15:29 UTC)
- Expired
- Jan 11, 2020, 10:30 AM CST
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leake County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 9:30 AM CST | TSTM WND DMG | Harperville, MS | TREE BLOCKING HWY 35. |
| Jan 11, 9:33 AM CST | TSTM WND DMG | Walnut Grove, MS | TREES DOWN IN WALNUT GROVE. |
| Jan 11, 9:33 AM CST | TORNADO | 1 Nnw Forest, MS | AN EF-0 TORNADO BEGAN ON THE NORTHEAST SIDE OF FOREST AT HILLSBORO STREET AND MOVED NORTHEAST ACROSS NORTHSIDE DRIVE AND MS HIGHWAY 21 BEFORE LIFTING ALONG CULPEPPER ROAD NEAR EPHESUS ROAD. SMALL TO MEDIUM TREE LIMBS WERE BLOWN DOWN ALONG THE TRACK, AND A BARN |
| Jan 11, 9:34 AM CST | TORNADO | 1 Nnw Forest, MS | A FEW TREES DOWN IN TOWN ALONG WITH A FEW POWER LINES DOWN IN 3 SEPARATE LOCATIONS. A BRIEF TDS WAS NOTED ON RADAR AS WELL. |
| Jan 11, 9:52 AM CST | TSTM WND DMG | 2 Se Arlington, MS | TREE DOWN ALONG HWY 19. |
| Jan 11, 10:06 AM CST | TSTM WND DMG | Decatur, MS | PICTURE OF POWER LINE DOWN IN DECATUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 2:37 AM CST | Tornado Watch | SPC | 8 hr |
| Jan 11, 7:57 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 593 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 10.2
The text
As transmitted.
753
WUUS54 KJAN 111529
SVRJAN
MSC079-099-101-123-111630-
/O.NEW.KJAN.SV.W.0027.200111T1529Z-200111T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
929 AM CST Sat Jan 11 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Leake County in central Mississippi...
Newton County in east central Mississippi...
Scott County in central Mississippi...
Neshoba County in east central Mississippi...
* Until 1030 AM CST.
* At 928 AM CST, a severe thunderstorm was located over Harperville,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Conehatta around 945 AM CST.
Prospect and Dowdville around 950 AM CST.
Dixon and Stratton around 955 AM CST.
Neshoba around 1000 AM CST.
Bethsaida around 1010 AM CST.
House around 1015 AM CST.
Herbert Springs around 1020 AM CST.
Forestdale around 1025 AM CST.
Other locations impacted by this severe thunderstorm include Lena,
Tucker, Walnut Grove, Lake, Sebastopol and Standing Pine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 AM CST for central
Mississippi. A Tornado Watch also remains in effect until 400 PM CST
for central and east central Mississippi.
LAT...LON 3236 8892 3223 8965 3274 8963 3292 8895
3292 8893 3293 8893 3293 8891
TIME...MOT...LOC 1528Z 249DEG 33KT 3251 8947
HAIL...0.75IN
WIND...60MPH
$$
HJS2 follow-up statements
652
WWUS54 KJAN 111559
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
959 AM CST Sat Jan 11 2020
MSC079-123-111608-
/O.CAN.KJAN.SV.W.0027.000000T0000Z-200111T1630Z/
Leake MS-Scott MS-
959 AM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEAKE AND SCOTT
COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM CST for east central
Mississippi.
LAT...LON 3236 8892 3230 8927 3265 8929 3287 8914
3292 8895 3292 8893 3293 8893 3293 8892
TIME...MOT...LOC 1558Z 242DEG 34KT 3264 8916
$$
MSC099-101-111630-
/O.CON.KJAN.SV.W.0027.000000T0000Z-200111T1630Z/
Newton MS-Neshoba MS-
959 AM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR NEWTON AND NESHOBA COUNTIES...
At 958 AM CST, a severe thunderstorm was located over Neshoba, or 8
miles northeast of Prospect, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Bethsaida and House around 1010 AM CST.
Forestdale around 1020 AM CST.
Other locations impacted by this severe thunderstorm include Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 400 PM CST for east central
Mississippi.
LAT...LON 3236 8892 3230 8927 3265 8929 3287 8914
3292 8895 3292 8893 3293 8893 3293 8892
TIME...MOT...LOC 1558Z 242DEG 34KT 3264 8916
HAIL...0.75IN
WIND...60MPH
$$
JNE801
WWUS54 KJAN 111621
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1021 AM CST Sat Jan 11 2020
MSC099-101-111631-
/O.EXP.KJAN.SV.W.0027.000000T0000Z-200111T1630Z/
Newton MS-Neshoba MS-
1021 AM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR NEWTON AND NESHOBA COUNTIES
WILL EXPIRE AT 1030 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible.
A Tornado Watch remains in effect until 400 PM CST for east central
Mississippi.
LAT...LON 3236 8892 3230 8927 3265 8929 3287 8914
3292 8895 3292 8893 3293 8893 3293 8892
TIME...MOT...LOC 1621Z 249DEG 33KT 3271 8894
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:06 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Jan 11, 6:06 AM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
606 AM CST Sat Jan 11 2020
...SEVERE STORMS ONGOING THIS MORNING...
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Severe thunderstorms are moving through the region this morning
and will continue to from west to east through 18Z. This will make
for very messy flying conditions during this time. Ceilings will
be MVFR or lower for most of the day. There could be a small
window of time where VFR ceilings are achieved late this afternoon
before more MVFR to IFR ceilings resume overnight. Winds ahead of
the line of storms will be gusty out of the south around 15-25kts
sustained and gusts to near 40kts. With storms, winds could gust
to near 60kts. Winds will gradually diminish this evening, with
speeds dropping to 10kts or less overnight. /28/
&&
.DISCUSSION...
Today and tonight...
Much anticipated severe weather event is beginning to unfold across
the region this morning. A line of severe thunderstorms is moving
through southeast Arkansas, northeast Louisiana and barreling toward
Mississippi. Ahead of this, some warm advection showers continue to
affect eastern portions of the state. Tornado Watches are now in
effect for the western part of the forecast area, with locations
closer to the eastern part of the state likely needing a watch
closer to daybreak.
Thinking remains the same with the system as it passes through the
region. More than enough shear, on the order of 60kts, is present as
well as 500-600 m2/s2 helicity, around 1000-1500 J/kg of MLCAPE,
dewpoints in the upper 60s and lower 70s across the region. All of
these parameters along with strong forcing from the incoming front
and negatively tilted trough will be enough to bring widespread
damaging winds to the region with embedded QLCS tornadoes. It won't
be out of the question for there to be a strong tornado with any
that does develop in this environment. Discrete storms ahead of the
squall line are looking increasingly less likely but if one does
develop, this would also bring potential for a strong tornado.
Timing on this line remains roughly the same with it just now
entering the western edge of my forecast area, tracking into the I-
55 corridor by around 9am and toward the AL/MS state line by noon.
While this squall line should be fairly progressive, it could
produce a quick 1 to 3 inches of rainfall given the anomalous amount
of moisture present. Will continue with limited risk for flooding.
Some light lingering precipitation could occur behind the line but
overall drying conditions should occur fairly quickly and dry
weather will occur tonight.
Outside of the line of storms, southerly gradient winds have been
strong overnight with 15 to 20 mph sustained speeds and gusts to
near 40 mph at times. A Wind Advisory remains in effect through the
afternoon for this reason and these winds could bring down trees or
power lines, even without thunderstorms. Temperatures today will be
warm early but cool with the passage of the cold front. A cooler
night will be in store for tonight with overnight lows in the mid
30s to lower 40s. /28/
Sunday night through Friday night...High pressure will prevail
across the area on Sunday, but as the surface high shifts east, the
flow will once again swing back around to the southeast. The frontal
boundary will push back north as a warm front Sunday night into
Monday as a short wave moves into the area. Showers/storms will
move into the southeast Sunday night and continue to spread
northward through the day into the evening hours. Showers will
continue to be possible overnight as the boundary stalls across
the delta. Another short wave will move across the area on Tuesday
with another round of storms. The global models indicate steep
mid level lapse rates on Tuesday, ranging from 6.5- 7.5 C/KM. This
combined with dewpoints in the mid 60s and decent shear, may kick
off strong to possibly severe storms on Tuesday. Highs on Tuesday
will climb into the 70s, with lows in the 50s/60s Tuesday night.
The pattern will change very little on Wednesday with a continued
chance for showers, as moist southerly flow continues. The GFS/ECMWF
are in decent agreement of a stronger cold front dropping south
across the area Wednesday night into Thursday, with another round of
showers/storms. The front will usher in drier/cooler air for
Thursday and into Friday, but yet another short wave/cold front will
move into the area Friday night. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 69 37 64 45 / 96 4 6 36
Meridian 72 40 66 48 / 98 9 11 54
Vicksburg 67 37 62 44 / 98 3 5 25
Hattiesburg 71 41 67 52 / 98 4 15 66
Natchez 67 38 64 46 / 98 3 6 46
Greenville 63 35 57 42 / 97 5 1 8
Greenwood 68 36 60 42 / 95 7 3 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 8 PM CST this evening for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 8 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 8 PM CST this evening for ARZ074-075.
&&
28Hazardous weather outlook, Jan 11, 4:27 AM CST, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 427 AM CST Sat Jan 11 2020 ARZ074-075-LAZ007-MSZ018-121030- Ashley-Chicot-Morehouse-Bolivar- 427 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Mainly through daybreak FLOODING THREAT...Limited TIMING...Early this morning through this afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Early this morning through this afternoon Severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce widespread damaging winds up to 80 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph outside of thunderstorms. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. LAZ008-009-015-016-023-MSZ019-034-040-041-121030- West Carroll-East Carroll-Richland-Madison LA-Franklin LA- Sunflower-Washington-Issaquena-Sharkey- 427 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of northeast Louisiana, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Through this afternoon SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Mainly through daybreak FLOODING THREAT...Limited TIMING...Today Severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce widespread damaging winds up to 80 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph outside of thunderstorms. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. MSZ028>033-037>039-043>046-048>052-054>058-061>066-072>074-121030- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 427 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Through this afternoon SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today FLOODING THREAT...Limited TIMING...Today Severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce widespread damaging winds up to 70 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph outside of thunderstorms. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. MSZ025>027-035-036-042-047-053-059-060-121030- Leflore-Grenada-Carroll-Humphreys-Holmes-Yazoo-Warren-Claiborne- Jefferson-Adams- 427 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Early this morning through this afternoon SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Early this morning through this afternoon FLOODING THREAT...Limited TIMING...Today Severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce widespread damaging winds up to 70 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph outside of thunderstorms. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. LAZ024>026-121030- Catahoula-Tensas-Concordia- 427 AM CST Sat Jan 11 2020 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Early this morning through this afternoon SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly through daybreak FLOODING THREAT...Limited TIMING...Today Severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce widespread damaging winds up to 70 mph and hail. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain could fall in a short amount of time as the line of storms moves through the region. Given recent rainfall and area rivers being high, this could lead to some localized flooding concerns. (https://www.weather.gov/images/jan/graphicast/3.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts up to 50 mph outside of thunderstorms. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through today. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jan 11, 9:00 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLASH FLOOD 1 ESE FOREST HILL 32.26N 90.26W
01/11/2020 HINDS MS BROADCAST MEDIA
VIDEO OF WATER FLOWING ACROSS SUNCREST DR
NEAR AUTUMN ST. THE ROAD HAS BEEN CLOSED.
&&
TWLocal storm report, Jan 11, 9:04 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG 1 S MARTINSVILLE 31.78N 90.41W
01/11/2020 COPIAH MS LAW ENFORCEMENT
TREE DOWN ACROSS HWY 51.
&&
TWLocal storm report, Jan 11, 9:06 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD 1 SW LE FLEURS BLUFF 32.32N 90.17W
01/11/2020 HINDS MS BROADCAST MEDIA
VIDEO OF FLASH FLOODING IN BELHAVEN.
&&
TWLocal storm report, Jan 11, 9:13 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM TSTM WND DMG 1 ENE MONTICELLO 31.55N 90.10W
01/11/2020 LAWRENCE MS LAW ENFORCEMENT
TREES DOWN.
&&
TWLocal storm report, Jan 11, 9:14 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM TSTM WND DMG 1 NW OAK VALE 31.45N 89.97W
01/11/2020 LAWRENCE MS LAW ENFORCEMENT
TREES DOWN.
&&
TWLocal storm report, Jan 11, 9:29 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
929 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM FLASH FLOOD MABEN 33.56N 89.08W
01/11/2020 OKTIBBEHA MS FIRE DEPT/RESCUE
2ND AVE IS UNDERWATER IN FRONT OF FIRST
BAPTIST CHURCH.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:32 AM CST | Tornado Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| Jan 11, 3:43 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 47 min |
| Jan 11, 4:18 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 57 min |
| Jan 11, 4:30 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 60 min |
| Jan 11, 4:44 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 61 min |
| Jan 11, 5:10 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 65 min |
| Jan 11, 5:14 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 48 min |
| Jan 11, 5:28 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Yazoo | 62 min |
| Jan 11, 5:43 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 62 min |
| Jan 11, 6:13 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Madison, Warren | 62 min |
| Jan 11, 6:26 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 64 min |
| Jan 11, 6:27 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Madison, Warren, Yazoo | 63 min |
| Jan 11, 7:16 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 59 min |
| Jan 11, 7:18 AM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 57 min |
| Jan 11, 7:30 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 75 min |
| Jan 11, 7:47 AM CST | Tornado Warning | JAN | Franklin, Lincoln | 43 min |
| Jan 11, 8:08 AM CST | Tornado Warning | JAN | Copiah, Simpson | 50 min |
| Jan 11, 8:14 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Rankin, Scott, Simpson and 1 more | 61 min |
| Jan 11, 8:15 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Noxubee, Oktibbeha, Winston | 45 min |
| Jan 11, 8:20 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha, Webster | 55 min |
| Jan 11, 8:24 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Simpson | 66 min |
| Jan 11, 8:49 AM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 56 min |
| Jan 11, 8:57 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 63 min |
| Jan 11, 9:01 AM CST | Flash Flood Warning | JAN | Hinds, Rankin | 59 min |
| Jan 11, 9:06 AM CST | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 4 hr |
| Jan 11, 9:16 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Newton, Scott, Smith | 59 min |
| Jan 11, 9:21 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 54 min |
| Jan 11, 9:23 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 52 min |
| Jan 11, 9:35 AM CST | Tornado Warning | JAN | Neshoba, Newton, Scott | 40 min |
| Jan 11, 9:49 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 56 min |
| Jan 11, 10:00 AM CST | Flash Flood Warning | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 1 more | 3 hr |
| Jan 11, 10:01 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston | 44 min |
| Jan 11, 10:06 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 54 min |
| Jan 11, 10:14 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 61 min |
| Jan 11, 10:54 AM CST | Tornado Warning | JAN | Kemper, Noxubee | 12 min |
| Jan 11, 11:52 AM CST | River Flood Warning | JAN | Yazoo | 131 days |
| Jan 11, 12:48 PM CST | River Flood Warning | JAN | Attala | 20 hr |
| Jan 11, 12:48 PM CST | River Flood Warning | JAN | Leake | 9 days |
| Jan 11, 4:28 PM CST | Areal Flood Warning | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 2 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.